I am a young woman recently diagnosed with hyperthyoidism, likely Graves' disease. This disorder has probably been going on for 3-4 years as I have had tremor for that long & I have goiter. I have had resting tachycardia with arrythmia for at least 6 months, and at the same time I developed an intermittent heavy feeling in my chest (at the sternum, and slightly to the right). I was put on propranolol 100mg due to the tachycardia, at which time the chest feeling became constant. It worsens at night with a dry cough and I occasionally get a bit weezy.
I saw my GP who said I have probably developed asthma and she prescribed an inhaler, which has not helped significantly. I find it strangely coincidental that I would develop asthma right when my thyroid disease was worsening, especially when I have had no history at all of respiratory illness/ allergies. Could this be congestive heart failure? Should I ask for a 2nd opinion or a chest x-ray?
I am going through a similar issue myself. I have been diagnosed with hyperthyroidism January and started the dry cough 1 month ago. I am on a beta blocker and because of the dry cough, my GP prescribed me with asthma medications (the Symbicort Turbuhaler). I hope you feel better soon, and please keep me posted on your findings.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.